What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 24, 8:17 AM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 24, 8:17 AM CST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
917 AM CDT Tue Aug 24 2021
.MESOSCALE DISCUSSION...
(Issued 917 AM CDT Tue Aug 24 2021)
Complex scenario with regard to convection across the area today.
Several bands of strong storms are ongoing across southern and
central Minnesota into central Wisconsin at this hour. Storm
motion has been primarily east, with some development into the
warmer and more unstable airmass to the south. There have been
sporadic severe gusts with this activity, particularly with the
initial band in central Wisconsin and the most westward band in
southwestern Minnesota.
As we go through the morning, it seems most likely that this
convection will mostly push east, in alignment with storm motion
vectors across the area. As such, not sure that we will see a
scenario where a complex of storms "turns" and takes aim at the
area. At the same time, the very unstable airmass south of the
current activity will be supportive of additional development to
the south on various outflow boundaries, especially this afternoon.
Think this is the more likely scenario for today.
This should result in a gradual uptick in convection across the
area from northwest to southeast late this morning into this
afternoon and evening. Any storms will have the potential of
producing strong wind gusts, heavy rain and lots of lightning.
Boxell
&&
.SHORT TERM...
(Issued 413 AM CDT Tue Aug 24 2021)
Today through Wednesday:
Well this is one challenging forecast today as there is little model
agreement and a lot of uncertainty. However, the main focus will
be on two things and how they play out this morning:
1. The ongoing line of strong to severe thunderstorms across the
Dakotas and moving into MN/IA this morning.
2. The increasing heat and humidity with heat indices approaching
the century mark today and Wednesday.
We continue to monitor the upstream convection working its way along
the ND/SD border and into MN/IA. A lot of disagreement between the
various models on timing, track, and evolution, but a few align
with the current radar trends, such as the HREF and a couple runs
of the HRRR. These storms developed overnight ahead of a surface
low centered over the western Dakotas with a warm front extending
eastward across the eastern Dakotas and MN. The line of stronger
storms continues to follow the warm front east-southeastward
along the CAPE gradient and leading edge of the higher moisture
access.
Given the current radar trends and the favorable environment out
ahead of the line with steep mid-level lapse rates, WAA, nose of
LLJ, lift along the warm front along with ample moisture (dewpoints
in the 70s) and increased CAPE exceeding 2000 J/kg, it should be
enough to support this activity to persist through the morning and
make it into central WI earlier this afternoon. the current
estimates could see it arrive as early as 18z. With daytime
heating priming the environment across south and central WI ahead
of the main line, we could see the potential for stronger to
severe storms as the line pushes through WI. Gusty to damaging
winds will be the main concern especially given the steep low-
level lapse rates progged to develop through the morning. Also
could see additional storm development behind the main line and
bring additional rounds of potentially strong to severe storms
through southern WI later this afternoon and maybe another round
overnight into Wednesday.
However, as this system progresses into our area, it is progged to
move away from the more favorable deep layer shear and will likely
need to rely more on mesoscale processes and their cold pools to
maintain its strength. Also seeing some convection develop and lift
northward across southern MN ahead of the main line with an
increase in clouds and lower reflectivities spreading into
southwestern WI this morning. If this trend continues, it could
limit temps and destabilization. Thus a bit of uncertainty
remains with the afternoon potential for stronger/severe storms in
our CWA. However, with the more favorable setup and current radar
trends, confidence is increasing that we see some of this
activity affect central and southern WI this this afternoon.
Additionally, with the increased southern flow advecting temps in
the upper 80s to low 90s and dewpoints in the 70s, will have to
monitor for higher heat indices today climbing into the upper 90s
and nearing 100 degrees. These conditions will be conditional
based on the extent of the cloud cover from this morning's
activity.
Wednesday the forecast will be dependent on this afternoon's and
overnight's activity. Could see some of the showers and storms
linger into the morning as a mid-level ripple of vorticity works
its way across WI, but chances decrease through the afternoon
ahead of a cold front which looks to push into WI later in the
day. Also the heat and higher humidity looks to continue with the
persistent southerly flow ahead of the cold front and could see
higher heat indices again in the upper 90s and approaching 100
degrees if the clouds do not linger too long.
Wagner
&&
.LONG TERM...
(Issued 413 AM CDT Tue Aug 24 2021)
Wednesday night through Monday:
A weak cold front will slide into nrn IL Wed nt and then stall
through Thu nt. The front will extend nwwd to srn MN where a sfc
trough will develop nwd from the Great Plains. A swly LLJ and
associated thetae advection will develop over this area with
multiple rounds of thunderstorms from MN into central WI, and
portions of srn WI for Thu-Fri nt. Would expect at least a
marginal threat of SVR storms during this time. PWs will remain
very high and if repeated rounds of mdt to heavy rain do occur,
flooding problems may result.
The upper level flow will become more amplified for the weekend as
a deeper upper trough tracks from the Pacific NW to the nrn Great
Lakes and Ontario. Thus a warm front will lift nwd with a
continuation of very warm and humid conditions. The cold frontal
passage will occur either Sun or Sun nt with good chances for more
showers and storms. High pressure will then build into the region
for a couple days.
Gehring
&&
.AVIATION...
(Issued 917 AM CDT Tue Aug 24 2021)
VFR will prevail this morning into mid day, before thunderstorm
chances increase from the west and northwest through the afternoon
and into the evening hours. MVFR to IFR will be likely in and
around thunderstorm activity, with heavy rain, lightning, and
gusty winds likely.
Prevailing winds will be from the south and southwest, though
speeds and directions may be erratic at times due to thunderstorm
activity.
Boxell
&&
.MARINE...
(Issued 413 AM CDT Tue Aug 24 2021)
Light to moderate southerly winds will remain in place today through
Wednesday as a surface low lifts northeastward across the Central
Plains and brings and stalls a warm front over northern WI today.
Thunderstorm activity is likely to form along this frontal boundary
and propagate west to east across Lake Michigan, with multiple
rounds into Wednesday. The mid section of the lake look most at
risk, with gusty winds and possibly some hail occuring with these
storms.
Wagner
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 24, 3:35 AM CST, 9 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
435 AM CDT Tue Aug 24 2021
WIZ046-047-051-052-056>060-062>072-250945-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
435 AM CDT Tue Aug 24 2021
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Today and Tonight
There will be chances for thunderstorms this afternoon into
tonight. Some may be strong to severe with the potential for
strong to damaging winds.
Heat indices in the mid to upper 90s with a few locations nearing
100 degrees are possible this afternoon.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Heat indices in the mid to upper 90s with a few locations nearing
100 degrees are possible again on Wednesday in the absences of
cloud cover.
Chances for thunderstorms at times will continue through the
weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation and reports may be needed this afternoon.
LMZ643>646-250945-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
435 AM CDT Tue Aug 24 2021
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Today and Tonight
There will be chances for thunderstorms later this afternoon and
tonight. Some may be strong to severe with strong to damaging
winds.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Chances for thunderstorms at times will continue through the
weekend.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-250945-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
435 AM CDT Tue Aug 24 2021
This Hazardous Weather Outlook is for the open waters of Lake Michigan.
.DAY ONE...Today and Tonight
There will be chances for thunderstorms later this afternoon and
tonight. Some may be strong to severe with strong to damaging
winds.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Chances for thunderstorms at times will continue through the
weekend.
www.weather.gov/mkx
In the hours before
Special weather statement, Aug 24, 10:52 AM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1152 AM CDT Tue Aug 24 2021
WIZ046-047-241715-
Green Lake WI-Marquette WI-
1152 AM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of Green Lake and
Marquette Counties through 1215 PM CDT...
At 1152 AM CDT, Doppler radar was tracking a strong thunderstorm near
Montello, or 12 miles south of Wautoma, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Berlin, Montello, Markesan, Westfield, Princeton, Green Lake,
Packwaukee, Manchester, Mecan, Endeavor, Neshkoro, Kingston,
Marquette, Glen Oak, Harrisville and Dalton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4363 8889 4364 8957 4398 8945 4398 8889
TIME...MOT...LOC 1652Z 248DEG 31KT 4389 8931
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PATTERSONSpecial weather statement, Aug 24, 11:01 AM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1201 PM CDT Tue Aug 24 2021
WIZ051-241715-
Fond Du Lac WI-
1201 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of Fond du Lac County
through 1215 PM CDT...
At 1201 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rush Lake, or over Ripon, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fond Du Lac, Ripon, North Fond Du Lac, Oakfield, Rosendale, Brandon,
Southern Lake Winnebago, Taycheedah, Lamartine, Eldorado, Alto, Mount
Calvary, St. Cloud, Fairwater, Van Dyne, Peebles, Pipe, Lagoda,
Calvary and Marytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4379 8816 4370 8850 4363 8889 4390 8888
4389 8841 4394 8840 4394 8816
TIME...MOT...LOC 1701Z 248DEG 31KT 4389 8883
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PATTERSONSpecial weather statement, Aug 24, 12:06 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
106 PM CDT Tue Aug 24 2021
WIZ052-241830-
Sheboygan WI-
106 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of Sheboygan County
through 130 PM CDT...
At 106 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elkhart Lake, or near Plymouth, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sheboygan, Plymouth, Sheboygan Falls, Howards Grove, Oostburg,
Kohler, Random Lake, Elkhart Lake, Greenbush, Cascade, Adell, Waldo,
Glenbeulah, Haven, Silver Creek, Beechwood, Johnsonville, Gibbsville,
Batavia and Hingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4367 8771 4354 8801 4354 8816 4389 8816
4389 8774 4381 8773 4376 8770 4374 8771
4370 8770
TIME...MOT...LOC 1806Z 270DEG 15KT 4384 8799
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PATTERSON